Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 4, NWS Shreveport, LA

February 22, 2005Bienville Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Feb 22, 2005, 4:32 PM CST for Bienville Parish, Louisiana. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 22, 2005, 4:32 PM CST (22:32 UTC)
Expired
Feb 22, 2005, 5:30 PM CST
In force
58 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Bienville Parish, LA

The radar

The Shreveport radar (KSHV), 57 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.5 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2005-02-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1033 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2005-02-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1033 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
667 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 222233
SVRSHV
LAC013-222330-
/O.NEW.KSHV.SV.W.0004.050222T2232Z-050222T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
432 PM CST TUE FEB 22 2005

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BIENVILLE PARISH IN NORTHWEST LOUISIANA

* UNTIL 530 PM CST

* AT 424 PM CST...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
  HAIL.  THIS STORM WAS LOCATED NEAR RINGGOLD...OR ABOUT 21 MILES    
  SOUTH OF MINDEN...AND NEARLY STATIONARY.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL BIENVILLE PARISH AT 450 PM CST

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...

  BIENVILLE PARISH IN NORTHWEST LOUISIANA

UNTIL 530 PM CST.

LAT...LON 3224 9321 3225 9340 3231 9341 3238 9340
      3239 9341 3241 9340 3242 9308 3225 9308
      3223 9310 3220 9319

$$
1 follow-up statement
000 
WWUS54 KSHV 222250
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
448 PM CST TUE FEB 22 2005

LAC013-222330-
/O.CON.KSHV.SV.W.0004.000000T0000Z-050222T2330Z/
BIENVILLE LA-
448 PM CST TUE FEB 22 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM CST FOR
BIENVILLE PARISH...

AT 444 PM CST...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM 
PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE IN THE TOWN OF 
RINGOLD.  THE PUBLIC ALSO REPORTED GOLF BALL SIZE HAIL 4 MILES SOUTH 
OF RINGOLD ALONG HIGHWAY 371.  THIS STORM WAS LOCATED NEAR 
JAMESTOWN...OR ABOUT 21 MILES SOUTH OF MINDEN...AND WAS NEARLY 
STATIONARY.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CASTOR.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

LAT...LON 3224 9321 3225 9340 3231 9341 3238 9340
      3239 9341 3241 9340 3242 9308 3225 9308
      3223 9310 3220 9319

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 22, 2:15 PM CST, 2 hours 17 minutes earlier.

Area forecast discussion, Feb 22, 2:15 PM CST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
215 PM CST TUE FEB 22 2005

.DISCUSSION...

A WEAK STATIONARY BOUNDARY LINGERS ACROSS THE AREA THIS
AFTERNOON...JUST NORTH OF I20.  THIS FEATURE IS EXPECTED TO BE THE
FOCUS FOR DEVELOPING SHOWER AND THUNDERSTORM ACTIVITY LATE THIS
EVENING. NO CONVECTIVE ACTIVITY HAS BEEN OBSERVED VIA THE MOSAIC
RADAR FIELD YET...BUT GFS AND ETA HAVE BEEN VERY CONFIDENT WITH THE
HIGH POPS THEY HAVE GENERATED IN THE LATEST RUNS.  NO REAL
CONVERGENCE IS BEING OBSERVED ACROSS THE BOUNDARY RIGHT NOW...THIS
DOES NOT MEAN PRECIPITATION WANT DEVELOP...BUT THE CHANCES FOR
SEVERE WEATHER SHOULD BE LESSENED.  THE STRONGEST LIFT TONIGHT LOOKS
TO BE OVER NORTH CENTRAL TEXAS...THUS THIS AREA SHOULD HAVE THE
GREATEST THREAT FOR SEVERE WEATHER...WITH SOME STORMS POSSIBLY
MOVING INTO NORTHEAST TEXAS.  THE MID LEVELS DO NOT MOISTEN UP
SIGNIFICANTLY UNTIL AFTER MIDNIGHT...SO LOOK FOR RAIN TO MOVE IN
WELL AFTER DARK.  FLOODING WILL BE THE MAIN THREAT TONIGHT...AS
SHOWERS AND THUNDERSTORMS WILL LIKELY MOVE ACROSS SOME OF THE SAME
AREAS IN NORTHEAST TEXAS.  WILL GO SLIGHTLY BELOW GUIDANCE ON POPS
TONIGHT...JUST FOR SAFETY AS NOTHING HAS DEVELOPED YET.  FOR TEMPS
WILL RIDE SLIGHTLY ABOVE GFS GUIDANCE.

ELEVEN

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  60  63  45  52 /  70  80  60  30
MLU  58  61  45  52 /  60  80  60  50
DEQ  51  54  42  49 /  70  80  50  30
TXK  57  59  42  49 /  70  80  50  30
ELD  55  57  42  47 /  60  80  60  30
TYR  60  63  42  54 /  70  80  60  30
GGG  60  63  43  53 /  70  80  60  30
LFK  64  70  49  55 /  50  60  60  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&
Hazardous weather outlook, Feb 22, 12:00 PM CST, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST TUE FEB 22 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-231200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST TUE FEB 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON...MAINLY
ALONG AND TO THE SOUTH OF A WEAK COLD FRONT...STRETCHING ACROSS
NORTHEAST TEXAS INTO SOUTHERN ARKANSAS.  SOME OF THESE THUNDERSTORMS
COULD BECOME SEVERE PRODUCING HAIL AND DAMAGING WINDS.
TONIGHT...EXPECT THE SHOWERS AND THUNDERSTORMS TO INCREASE IN
COVERAGE...WITH A CONTINUED THREAT OF SEVERE WEATHER THROUGHOUT THE
NIGHT...MAINLY ACROSS EAST TEXAS AND NORTH LOUISIANA.  ANOTHER
CONCERN...WILL BE THE POSSIBILITY OF SOME FLASH FLOODING TONIGHT...AS
THUNDERSTORMS WILL HAVE THE POTENTIAL TO MOVE OVER THE SAME AREA...
FOR AN EXTENDED PERIOD OF TIME...RESULTING IN LOCALLY HEAVY RAINFALL
BETWEEN TWO AND FOUR INCHES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BE ONGOING WEDNESDAY
MORNING...WITH RAIN EXITING THE AREA LATE ON WEDNESDAY.  SOME OF THE
STORMS EARLY WEDNESDAY COULD PRODUCE LARGE HAIL...STRONG WIND GUSTS
AND LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...COULD BE NEEDED THIS AFTERNOON AND TONIGHT.

Nearby

Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.